MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Catalog Number 8065750991
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that the laser probe does not fit through the cannula ports.Procedure details and patient impact have not been provided.Additional information received clarified that event occurred during posterior vitrectomy surgery.The surgery was completed by disconnecting the laser probe and connecting another laser probe.There was no harm to the patient.
 
Additional Manufacturer Narrative
No further information was able to be obtained from this customer.With no additional, related information provided, the customers reported event was not able to be confirmed.The manufacturing device history record (dhr) was reviewed.Based on qa assessment, the product met specifications at the time of release.Based on the information obtained, the root cause of the reported event cannot be determined conclusively.The manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is:(b)(4).
 
Additional Manufacturer Narrative
The laser probe was received for evaluation.A visual assessment of the returned sample revealed no obvious non-conformities.Further evaluation using a microscope, the sample was found to have an unknown debris on the tip.However, how or when this nonconformity occurred remains inconclusive.It should be noted that the laser probes are visually inspected during manufacturing, to verify the tips are conforming.Based on the information available, the customer reported event cannot be confirmed.The manufacturer will continue to monitor data for evidence of adverse trending and take further action as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
LASER PROBES
Common Device Name
INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key11795768
Report Number2028159-2021-00480
Device Sequence Number3962374
Product Code HQE
UDI-Device Identifier00380657509911
UDI-Public00380657509911
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K946135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number8065750991
Device Lot Number13L9JJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer07/21/2021
01/21/2022
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date08/14/2021
02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown